• pain after chemo

    Asked by bobrn on Saturday, November 8, 2014

    pain after chemo

    Has anyone expeirienced severe joint pain, especially hips, ankles and knees!!

    10 Answers from the Community

    10 answers
    • lilymadeline's Avatar
      lilymadeline

      Oh yes! Chemo can cause serious pain in joints! Please speak to your oncologist about that! I had bone lesions so they already had me on morphine to control the pain but after talking it over with my oncologist we decided to strengthen the dosage for a lithe while during chemotherapy.
      You may be able to use anti-inflamatories only, but some chemo patients simply need narcotics to help with the chemo pain. Ask for them!
      But do force yourself to stretch and walk and exercise at least a little daily because that will help you as well, I know it hurts a lot at first but exercise actually relieves chemo pain. You will notice a difference in days to a week or two after doing daily exercises. Just don’t overdo it and run marathons. The best exercise is probably yoga, and check out your local cancer support community because they all offer free yoga classes and other free exercises as well for cancer patients in treatment. Just try a few free classes and then decide what is best for you. And your hospital might also have free exercise classes for you. Ask your oncologist.
      Good luck and I’m so sorry that you’re going through this, hopefully it will get better soon.

      over 6 years ago
    • Traceypap's Avatar
      Traceypap

      Yes but I find anti inflamatories help plus yoga for stretching. I purchased a yoga DVD for cancer patients and it's very gentle.

      over 6 years ago
    • MMarie's Avatar
      MMarie

      Oh yes, I always had Vicodin close by. Couldn't even walk up stairs some days. Talk with your oncologist and see what they can do to help.

      over 6 years ago
    • IronMom45's Avatar
      IronMom45

      Morphine works for me first 5 days after chemo, feels like leg bones being crushed. Recedes after 5th day but when over do it feel it in my legs. Walk the dog everyday. Barhroom upstairs so stairs everyday all day. Keeping moving helps but can sure hurt. Able to take the morphine just the first week and not the next two weeks most time, been doing this for months so I don't worry about addiction. Hope gets better for you. Also drink gallons of water.

      over 6 years ago
    • Traceypap's Avatar
      Traceypap

      Forgot to mention that Epson salts about a cup in a warm bath gives relief.

      over 6 years ago
    • serenity101's Avatar
      serenity101

      Physical therapy was helpful, although my pain didn't reach severe.

      over 6 years ago
    • CAS1's Avatar
      CAS1

      Yes,, but I am much better now..almost 3 years out from initial dx.

      over 6 years ago
    • bobrn's Avatar
      bobrn

      Thanks everyone for you suggestions.

      over 6 years ago
    • cam32505's Avatar
      cam32505

      Yes, but I didn't know it was from the chemo. I didn't get much prep before I started chemo. I ended up in the ER, thinking there was something wrong with me. No pain med (even morphine) helped the pain. It took about 3-5 days every cycle. I finally used a heating pad and warm baths to help ease the pain.

      over 6 years ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      Oh yes. I usually had chemo every 3rd Thursday. I went to work just fine on Friday. Started full dose of Norco Friday night. Saturday, I could barely move, and slept most of the day due to the narcotics. Would start easing back the dose on Sunday. And my cane & I went to work together on Monday -- on the cane until about Wednesday. The first time, all I could think was if the pain is going to be this bad the entire 18 weeks, I'm not going to make it. Had to call the oncall oncologist -- he was worthless -- didn't bother to tell me it wouldn't last!! And it wasn't the neurlasta, as I didn't have to get those shots. Hope you find away through your pain -- that was one of the worst things about treatment.

      over 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more squamous cell carcinoma, lung cancer questions.  Also, don't forget to check out our Squamous Cell Carcinoma, Lung Cancer page.